Volume 18, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Groups of homotopy classes of phantom maps

Hiroshi Kihara

Algebraic & Geometric Topology 18 (2018) 583–612
Abstract

We introduce a new approach to phantom maps which largely extends the rational-ization-completion approach developed by Meier and Zabrodsky. Our approach enables us to deal with the set Ph(X,Y ) of homotopy classes of phantom maps and the subset SPh(X,Y ) of homotopy classes of special phantom maps simultaneously. We give a sufficient condition for Ph(X,Y ) and SPh(X,Y ) to have natural group structures, which is much weaker than the conditions obtained by Meier and McGibbon. Previous calculations of Ph(X,Y ) have generally assumed that [X,ΩŶ] is trivial, in which case generalizations of Miller’s theorem are directly applicable, and calculations of SPh(X,Y ) have rarely been reported. Here, we calculate not only Ph(X,Y ) but also SPh(X,Y ) in many important cases of nontrivial [X,ΩŶ].

Keywords
phantom maps, special phantom maps, group structure
Mathematical Subject Classification 2010
Primary: 55Q05
Secondary: 55P60
References
Publication
Received: 24 April 2017
Revised: 16 June 2017
Accepted: 5 July 2017
Published: 10 January 2018
Authors
Hiroshi Kihara
Center for Mathematical Sciences
University of Aizu
Aizuwakamatsu
Fukushima
Japan